Alert archive / New York / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 5, NWS Albany, NY

May 4, 20186 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at May 4, 2018, 7:12 PM EDT for 6 counties in New York. It was in force for 48 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2018, 7:12 PM EDT (23:12 UTC)
Expired
May 4, 2018, 8:00 PM EDT
In force
48 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Saratoga County, NY, Warren County, NY

The radar

The Albany radar (KENX), 101 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 7:15 PM EDTTSTM WND DMG1 Nne Dolgeville, NYTREES AND WIRES DOWN.
May 4, 7:18 PM EDTTSTM WND DMG1 N Ilion, NYTREES DOWN BLOCKING WEST RIVER STREET.
May 4, 7:21 PM EDTTSTM WND DMGSt. Johnsville, NYLARGE TREE AND WIRES DOWN.
May 4, 7:21 PM EDTNON-TSTM WND DMGSt. Johnsville, NYLARGE TREE AND WIRES DOWN.
May 4, 7:23 PM EDTTSTM WND DMG2 Wnw Speculator, NYTREES AND WIRES DOWN ON ROUTE 30 BETWEEN SPECULATOR AND INDIAN LAKE, RESULTING IN A CLOSURE
May 4, 7:25 PM EDTTSTM WND DMG7 S Speculator, NYTREE DOWN ALONG ROUTE 8
May 4, 7:26 PM EDTTSTM WND DMG5 Nne Ephratah, NYLARGE AREA OF MUTIPLE PINE TREES DOWN.
May 4, 7:30 PM EDTTSTM WND DMG1 Ssw St. Johnsville, NYTREES DOWN.
May 4, 7:33 PM EDTTSTM WND DMG4 Ssw Caroga Lake, NYTREE BLOCKING ONE LANE OF ROUTE 10A.
May 4, 7:35 PM EDTTSTM WND DMG2 E Stratford, NYTREES DOWN.
May 4, 7:37 PM EDTTSTM WND DMG6 Wnw Northville, NYTREES DOWN IN TOWN OF BENSON
May 4, 7:37 PM EDTTSTM WND DMGJohnstown, NYNUMEROUS TREES DOWN IN JOHNSTOWN, FROM PLEASANT AVE EAST TO RTE 30A.
May 4, 7:38 PM EDTTSTM WND DMGJohnstown, NYTREE AND WIRES FELL ON VEHICLE.
May 4, 7:40 PM EDTTSTM WND GST 582 S Sprakers, NY
May 4, 7:40 PM EDTTSTM WND GST 604 Ese Johnstown, NY
May 4, 7:42 PM EDTTSTM WND DMGMayfield, NYMETAL ROOF TORN OFF HOME.
May 4, 7:42 PM EDTNON-TSTM WND DMGMayfield, NYMETAL ROOF TORN OFF HOME.
May 4, 7:43 PM EDTTSTM WND DMG1 Sw Edinburg, NYTREES AND WIRES DOWN.
May 4, 7:50 PM EDTTSTM WND DMG4 Wsw Hadley, NYTREES, WIRES AND POLE DOWN.
May 4, 7:50 PM EDTTSTM WND DMGFort Johnson, NYTREE DOWN ON MCKAY ROAD
May 4, 7:51 PM EDTTSTM WND DMG3 W Wellsville, NYDOWNED TREE BLOCKING ROAD IN TOWN OF GLEN, NY.
May 4, 7:54 PM EDTTSTM WND DMG5 Ne Day Center, NYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 3:16 PM EDTTornado WatchSPC6 hr
May 4, 6:20 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WUUS51 KALY 042312
SVRALY
NYC035-041-043-057-091-113-050000-
/O.NEW.KALY.SV.W.0005.180504T2312Z-180505T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
712 PM EDT FRI MAY 4 2018

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Hamilton County in eastern New York...
  Warren County in east central New York...
  Northwestern Saratoga County in east central New York...
  Fulton County in eastern New York...
  Southeastern Herkimer County in eastern New York...
  Montgomery County in eastern New York...

* Until 800 PM EDT.

* At 712 PM EDT, severe thunderstorms were located along a line
  extending from Newcomb to 6 miles southwest of Lake Pleasant to
  near Jordanville, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Amsterdam, Gloversville, Johnstown, Ilion, Herkimer, Little Falls,
  Warrensburg, Canajoharie, Indian Lake, Fonda, Speculator, Mohawk,
  Frankfort, Johnsburg, Fort Plain, Dolgeville, St. Johnsville,
  Ephratah, Broadalbin and Edinburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

A Tornado Watch remains in effect until 1000 PM EDT for eastern and
east central New York.

LAT...LON 4359 7472 4401 7426 4397 7425 4392 7434
      4392 7433 4381 7422 4383 7415 4380 7405
      4374 7406 4380 7346 4311 7400 4281 7438
      4281 7457 4290 7488 4282 7491 4291 7510
      4286 7518
TIME...MOT...LOC 2312Z 255DEG 42KT 4395 7414 4338 7447 4295 7485 

HAIL...<.75IN
WIND...60MPH
 
$$

Frugis
1 follow-up statement
583 
WWUS51 KALY 042337
SVSALY

Severe Weather Statement
National Weather Service Albany NY
737 PM EDT FRI MAY 4 2018

NYC043-042346-
/O.CAN.KALY.SV.W.0005.000000T0000Z-180505T0000Z/
Herkimer NY-
737 PM EDT FRI MAY 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HERKIMER COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect for Herkimer County through this 
evening.

LAT...LON 4285 7471 4287 7476 4375 7420 4380 7407
      4380 7405 4374 7406 4380 7346 4311 7400
      4281 7438 4281 7457
TIME...MOT...LOC 2336Z 263DEG 49KT 4379 7393 4309 7430 4281 7473 

$$

NYC035-041-057-091-113-050000-
/O.CON.KALY.SV.W.0005.000000T0000Z-180505T0000Z/
Hamilton NY-Warren NY-Saratoga NY-Fulton NY-Montgomery NY-
737 PM EDT FRI MAY 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN HAMILTON...WARREN...NORTHWESTERN SARATOGA...FULTON
AND MONTGOMERY COUNTIES...

At 736 PM EDT, severe thunderstorms were located along a line
extending from near Minerva to Mayfield to Cherry Valley, moving east
at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Amsterdam, Gloversville, Johnstown, Warrensburg, Canajoharie, Fonda,
Speculator, Johnsburg, Fort Plain, St. Johnsville, Ephratah,
Broadalbin, Edinburg, Northville, Mayfield, Wells, Fort Johnson,
Ames, Eagle Point Campground and Day Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A Tornado Watch remains in effect until 1000 PM EDT for eastern and
east central New York.

LAT...LON 4285 7471 4287 7476 4375 7420 4380 7407
      4380 7405 4374 7406 4380 7346 4311 7400
      4281 7438 4281 7457
TIME...MOT...LOC 2336Z 263DEG 49KT 4379 7393 4309 7430 4281 7473 

HAIL...<.75IN
WIND...60MPH
 
$$

Frugis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:41 PM EDT, 31 minutes earlier.

Area forecast discussion, May 4, 6:41 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Albany NY
641 PM EDT Fri May 4 2018

.SYNOPSIS...
A cold front will sweep across the region this evening preceded
and accompanied by showers and thunderstorms. Some storms are
expected to be strong to severe. Behind the cold front tonight
westerly winds will be strong and gusty. With the passage of the
front a more seasonable airmass will be ushered in for the
weekend. Expecting dry weather Saturday, however Sunday some
rain showers are expected.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe Thunderstorm Watch #77 is now in effect until 2 am for
the Albany, Columbia, Dutchess, Greene, Rensselaer, Schenectady,
Schoharie and Ulster counties in NY and western New England.

Tornado Watch #76 remains in effect until 10 pm for Herkimer,
Hamilton, Warren, Fulton, Saratoga and Washington counties.

We are in a high-shear low-CAPE environment with a squall line
occurring ahead of an approaching cold front. The line extents
from northern NY across the central portion of the state into
central PA with numerous warnings in effect. CAMS indicate this
squall line moves across the local area through the mid evening
hours passing over the Capital District 00-01Z with the
convection weakening by around 02-03Z.

Wind Advisory remains in effect for for all but eastern Ulster,
Dutchess and Litchfield counties 8 pm this evening to 8 am
Saturday. Very strong pressure couple with this low pressure
system. Strong and gusty westerly flow expected across the area
tonight as the surface low passes to our north across eastern
Canada. Sustained winds 20 to 35 mph are expected with gusts 40
to 50 mph.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A more seasonable airmass will be ushered in with the wake of
the cold front for Saturday.Ecpecting highs mainly in 60s with
lower to mid 70s up the Hudson River Valley. Winds will remain
brisk mainly north of I-90 and especially in the morning. Winds
will decrease as the pressure gradient weakens especially late in
the day into the evening.

A weak low moving up the east coast and another cold front
approaching from the west will bring widespread chances for
showers to the area for Sunday mainly during the afternoon and
evening. It will be a bit cooler due to the cloud cover and
showers with highs in the upper 50s to upper 60s.

With the passage of this cold front a cooler airmass will be
ushered in with highs mainly in the 50s with some lower 60s in
the mid Hudson Valley. Higher pressure will be building in at
the surface however aloft a short wave will swing through have
just slight chance pops for showers during the day.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Things start out sunny, warm and dry, then deteriorate at the end of
the work week.  High pressure dominates through mid-week, starting
out from the Great Lakes to southern New England, and translating to
an eastern seaboard ridge orientation, before breaking down in
response to low-pressure tracking east from the nation's mid-
section.  By Friday morning, the low will be centered over northern
Maine, with a trailing cold front sliding southeast across New York
State.  A shallow and weakening cold front may bring a few extra
clouds to the region on Wednesday, but that's about it.

High temperatures on Tuesday will range from the mid and upper 50s
in the high peaks...to around 70 degrees down the Hudson Valley,
moderating to from the upper 60s to near 70 degrees for Wednesday
and Thursday.  Behind the front, readings cool to highs in the mid
and upper 50s in the Adirondacks, Catskills and Greens, with
highs repeating in the lower 70s in the Mid-Hudson Valley where
the front comes through late in the day. Lows Monday night will
be a bit chilly...from around 30 degrees in the northern
Adirondacks...to around 40 degrees down the Hudson Valley.
Thereafter, nightly moderation ensues, and lows Thursday night
will be mostly in the upper 40s and lower 50s.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Breaks in the clouds now developing, allowing the
atmosphere to prime for potential convection later. Still some
uncertainty with coverage of thunderstorms, but based on latest
guidance expect the most likely time period for one or more rounds
of thunderstorms to affect the terminals between 20Z and 02Z. Have
kept TEMPO mention including the four-hour period with the highest
likelihood for thunderstorms. Any thunderstorm could contain winds
to 50 kt, with hail being a lesser threat, and IFR conditions are
possible in brief heavy rainfall. The enhanced wind threat will be
address with future amendments if it is imminent. Outside of
thunderstorms, VFR conditions are expected.

Drier air takes hold tonight in the wake of a cold frontal passage.
Skies will clear out tonight into Saturday.

Winds will continue to increase this afternoon out of the south-
southwest, with some gusts of 20 to 30 kt possible, highest at
KALB/KPSF. A sharp cold front will shift winds to westerly around 01-
03Z, with winds becoming very gusty. Some wind gusts in excess of 40
kt are possible in the 01-07Z time frame, especially for
KALB/KPSF/KGFL. Winds will gradually diminish late tonight into
Saturday morning.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Low Operational Impact. Slight Chance of SHRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A cold front will sweep across the region tonight preceded and
accompanied by showers and thunderstorms. Behind the cold front
tonight westerly winds will become strong and gusty. Winds will
remain brisk much of day Saturday mainly north of I-90. With
the passage of the front a more seasonable airmass will be
ushered in for the weekend. Expecting dry weather Saturday,
however Sunday some rain showers are expected.

Minimum relative humidities values are expected to be in the
30s Saturday afternoon and in t he 50s Sunday afternoon.

&&

.HYDROLOGY...
Locally heavy rainfall possible with any thunderstorms into this
evening. No widespread hydro issues are not anticipated as the
storms will be fast moving.

Dry weather for Saturday however chances for rain return for
Sunday as weak low moves up the east coast and a cold front
approaches from the west. Generally around a quarter of an inch
are expected. Dry weather returns for early next week.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Severe Thunderstorm Watch until 2 AM EDT Saturday for CTZ001-
     013.
NY...Wind Advisory until 8 AM EDT Saturday for NYZ032-033-038>043-
     047>054-058>061-063-082>084.
     Severe Thunderstorm Watch until 2 AM EDT Saturday for NYZ040-
     047>049-051>054-058>061-063>066.
     Tornado Watch until 10 PM EDT this evening for NYZ032-033-038-
     039-041>043-050-082>084.
MA...Wind Advisory until 8 AM EDT Saturday for MAZ001-025.
     Severe Thunderstorm Watch until 2 AM EDT Saturday for MAZ001-
     025.
VT...Wind Advisory until 8 AM EDT Saturday for VTZ013>015.
     Severe Thunderstorm Watch until 2 AM EDT Saturday for
     VTZ013>015.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...ELH
AVIATION...Thompson
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, May 4, 6:33 PM EDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
633 PM EDT Fri May 4 2018

CTZ001-013-NYZ064>066-051200-
Northern Litchfield-Southern Litchfield-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
633 PM EDT Fri May 4 2018

...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT SATURDAY...

This Hazardous Weather Outlook is for northwestern Connecticut and
eastern Ulster and Dutchess Counties in east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

NYZ032-033-038-039-041>043-050-082>084-051200-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Northern Saratoga-Northern Warren-Northern Washington-
Southern Saratoga-Northern Fulton-Southeast Warren-
Southern Washington-
633 PM EDT Fri May 4 2018

...TORNADO WATCH 76 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...

This Hazardous Weather Outlook is for Herkimer, Hamilton, Warren,
Saratoga, Washington, and Fulton Counties in eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

MAZ001-025-NYZ040-047>049-051>054-058>061-063-VTZ013>015-051200-
Northern Berkshire-Southern Berkshire-Montgomery-Schoharie-
Western Schenectady-Eastern Schenectady-Western Albany-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Bennington-Western Windham-Eastern Windham-
633 PM EDT Fri May 4 2018

...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...

This Hazardous Weather Outlook is for western Massachusetts,
southern Vermont, the Greater Capital District, central Mohawk
Valley, eastern Catskills, northern and central Taconics, eastern
Greene, and western Columbia Counties in eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, May 4, 4:20 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Albany NY
420 PM EDT FRI MAY 4 2018

NYZ058-063>065-042100-
Western Ulster-Western Greene-Western Dutchess-Eastern Ulster-
420 PM EDT FRI MAY 4 2018

...A STRONG THUNDERSTORM WILL AFFECT ULSTER...NORTHWESTERN DUTCHESS
AND SOUTH CENTRAL GREENE COUNTIES...

At 419 PM EDT, a strong thunderstorm was located near Grahamsville,
or 12 miles northwest of Ellenville, moving northeast at 55 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  West Shokan and Woodland Valley Campground around 430 PM EDT.
  Olivebridge and Mount Tremper around 435 PM EDT.
  Hurley, West Hurley and Kenneth L Wilson Campground around 440 PM
  EDT.
  Woodstock and Lake Katrine around 445 PM EDT.
  Saugerties around 450 PM EDT.
  Saugerties South around 455 PM EDT.

Other locations impacted by this storm include Cherrytown, Rolling
Meadows, Maple Hill, Glenford, Atwood, Shultis Corners, Sweet
Meadows, Pacama, Brodhead and Hillside.

This Includes Interstate 87 near exit 19.

LAT...LON 4175 7457 4184 7448 4188 7445 4195 7462
      4211 7426 4210 7408 4211 7403 4206 7393
      4201 7395 4191 7397 4188 7395 4177 7395
      4169 7448
TIME...MOT...LOC 2019Z 240DEG 49KT 4187 7447

DBT
Special weather statement, May 4, 4:57 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Albany NY
457 PM EDT FRI MAY 4 2018

MAZ001-025-NYZ058>061-064-066-042145-
Northern Berkshire-Southern Berkshire-Eastern Dutchess-Eastern
Columbia-Eastern Greene-Western Columbia-Western Greene-Eastern
Ulster-
457 PM EDT FRI MAY 4 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKSHIRE...NORTHEASTERN
ULSTER...NORTHWESTERN DUTCHESS...COLUMBIA...SOUTHEASTERN GREENE AND
SOUTHEASTERN RENSSELAER COUNTIES...

At 456 PM EDT, a strong thunderstorm was located near Saugerties,
moving northeast at 55 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Hudson, Catskill and Livingston around 505 PM EDT.
  Claverack, Athens, Claverack-Red Mills and Lorenz Park around 510
  PM EDT.
  Philmont around 515 PM EDT.
  Chatham around 520 PM EDT.
  Austerlitz and Housatonic around 525 PM EDT.
  Lee, Lenox and New Lebanon around 535 PM EDT.
  Pittsfield around 545 PM EDT.

Other locations impacted by this storm include Manorville, Katsbaan,
Burden, Rossman, Glendale, Rayville, North Hillsdale, Kiskatom, Brick
Tavern and Lenox Dale.

This Includes Interstate 87 between exits 20 and 21.

LAT...LON 4198 7370 4200 7370 4208 7393 4196 7395
      4215 7410 4250 7348 4251 7335 4258 7333
      4263 7324 4240 7306 4233 7306 4231 7303
      4231 7300
TIME...MOT...LOC 2056Z 240DEG 49KT 4212 7391

DBT
Special weather statement, May 4, 4:57 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Albany NY
457 PM EDT FRI MAY 4 2018

NYZ032-033-042130-
Northern Herkimer-Hamilton-
457 PM EDT FRI MAY 4 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND
NORTHWESTERN HERKIMER COUNTIES...

At 457 PM EDT, a strong thunderstorm was located 14 miles southwest
of Star Lake, or 20 miles northwest of Old Forge, moving northeast at
50 mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will remain over mainly rural areas of northern Northern
Herkimer and northwestern Hamilton Counties, including the following
locations... Nehasane, Sabattis, Partlow, Robinwood, Moshier Falls,
Lyon Lake and Lake Lila.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4405 7506 4410 7452 4384 7514 4410 7517
TIME...MOT...LOC 2057Z 246DEG 44KT 4397 7518

Frugis
Special weather statement, May 4, 6:11 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Albany NY
611 PM EDT FRI MAY 4 2018

NYZ032-033-042245-
Northern Herkimer-Hamilton-
611 PM EDT FRI MAY 4 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND
NORTHERN HERKIMER COUNTIES...

At 611 PM EDT, a strong thunderstorm was located 7 miles north of Big
Moose, or 15 miles north of Old Forge, moving northeast at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will remain over mainly rural areas of northern Northern
Herkimer and northwestern Hamilton Counties, including the following
locations... Nehasane, Russian Lake, Little Rapids, Beaver River,
Moshier Falls, Lyon Lake, Sabattis, Partlow, Robinwood and Keepawa.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4401 7426 4372 7512 4410 7517 4405 7505
      4412 7428
TIME...MOT...LOC 2211Z 234DEG 34KT 4393 7491

Frugis
Local storm report, May 4, 7:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
701 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     3 NW POLAND             43.26N  75.11W
05/04/2018                   HERKIMER           NY   911 CALL CENTER

            SEVERAL TREES DOWN.

&&

EVENT NUMBER ALY1800033

SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:57 AM EDTWind AdvisoryALYAlbany, Columbia, Fulton, Greene, Hamilton, Herkimer and 8 more23 hr
May 4, 4:20 PM EDTSpecial Weather StatementALYUlster40 min
May 4, 4:57 PM EDTSpecial Weather StatementALYColumbia48 min
May 4, 5:03 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer, Ulster57 min
May 4, 5:07 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer23 min
May 4, 5:31 PM EDTSevere Thunderstorm WarningALYHamilton29 min
May 4, 6:11 PM EDTSpecial Weather StatementALYHamilton34 min
May 4, 6:22 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer53 min
May 4, 7:34 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie56 min
May 4, 7:50 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady, Warren, Washington40 min

Nearby

Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.